Alert archive / North Dakota / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 246, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Aug 4, 2011, 4:23 AM CDT for Bottineau County, Renville County, North Dakota. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2011, 4:23 AM CDT (09:23 UTC)
- Expired
- Aug 4, 2011, 5:30 AM CDT
- In force
- 67 min
- Issued by
- NWS Bismarck, ND
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Bottineau County, ND, Renville County, ND
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 9.4 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 20 J/kg
- Mixed-layer CIN
- -261 J/kg
- Mixed-layer LCL
- 1999 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 197 m²/s²
- 0-3 km storm-relative helicity
- 235 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
699
WUUS53 KBIS 040923
SVRBIS
NDC009-075-041030-
/O.NEW.KBIS.SV.W.0246.110804T0923Z-110804T1030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
423 AM CDT THU AUG 4 2011
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN BOTTINEAU COUNTY IN NORTH CENTRAL NORTH DAKOTA...
WESTERN RENVILLE COUNTY IN NORTH CENTRAL NORTH DAKOTA...
* UNTIL 530 AM CDT
* AT 420 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 14
MILES WEST OF SHERWOOD...OR 57 MILES NORTHWEST OF MINOT...AND
MOVING EAST AT 45 MPH.
* LOCATIONS IMPACTED INCLUDE...
SHERWOOD...LORAINE...MOHALL...ANTLER...LANSFORD...MAXBASS AND
WESTHOPE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...TAKE SHELTER IN A STURDY
BUILDING...AND STAY AWAY FROM WINDOWS.
VERY HEAVY RAIN IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4901 10122 4900 10094 4869 10104 4855 10136
4881 10203 4901 10202 4901 10198
TIME...MOT...LOC 0923Z 291DEG 37KT 4893 10190
WIND...HAIL 60MPH 1.00IN
$$
SIMOSKO5 follow-up statements
597
WWUS53 KBIS 040939
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
439 AM CDT THU AUG 4 2011
NDC009-075-041030-
/O.CON.KBIS.SV.W.0246.000000T0000Z-110804T1030Z/
BOTTINEAU ND-RENVILLE ND-
439 AM CDT THU AUG 4 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN
RENVILLE AND WESTERN BOTTINEAU COUNTIES UNTIL 530 AM CDT...
AT 435 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES
SOUTHWEST OF SHERWOOD...OR 49 MILES NORTHWEST OF MINOT...MOVING EAST
AT 45 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
LORAINE AROUND 445 AM CDT.
MOHALL AROUND 450 AM CDT.
MAXBASS AROUND 515 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
VERY HEAVY RAIN IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4901 10122 4900 10094 4869 10104 4855 10136
4881 10203 4901 10202 4901 10198
TIME...MOT...LOC 0939Z 291DEG 37KT 4887 10167
WIND...HAIL 60MPH 1.00IN
$$
SIMOSKO327
WWUS53 KBIS 040957
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
457 AM CDT THU AUG 4 2011
NDC009-075-041030-
/O.CON.KBIS.SV.W.0246.000000T0000Z-110804T1030Z/
BOTTINEAU ND-RENVILLE ND-
457 AM CDT THU AUG 4 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN
RENVILLE AND WESTERN BOTTINEAU COUNTIES UNTIL 530 AM CDT...
AT 453 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
MOHALL...OR 41 MILES NORTH OF MINOT...MOVING EAST AT 45 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
MAXBASS AROUND 515 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
VERY HEAVY RAIN IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4901 10122 4900 10094 4869 10104 4855 10136
4881 10203 4901 10202 4901 10198
TIME...MOT...LOC 0957Z 291DEG 37KT 4880 10141
WIND...HAIL 60MPH 1.00IN
$$
SIMOSKO729
WWUS53 KBIS 041013
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
513 AM CDT THU AUG 4 2011
NDC009-075-041030-
/O.CON.KBIS.SV.W.0246.000000T0000Z-110804T1030Z/
BOTTINEAU ND-RENVILLE ND-
513 AM CDT THU AUG 4 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN
RENVILLE AND WESTERN BOTTINEAU COUNTIES UNTIL 530 AM CDT...
AT 512 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
MAXBASS...OR 34 MILES WEST OF BOTTINEAU...MOVING EAST AT 45 MPH.
THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF WESTERN
BOTTINEAU AND WESTERN RENVILLE COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
VERY HEAVY RAIN IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4901 10122 4900 10094 4869 10104 4855 10136
4881 10203 4901 10202 4901 10198
TIME...MOT...LOC 1013Z 291DEG 37KT 4874 10118
WIND...HAIL 60MPH 1.00IN
$$
SIMOSKO690
WWUS53 KBIS 041017
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
517 AM CDT THU AUG 4 2011
NDC075-041027-
/O.CAN.KBIS.SV.W.0246.000000T0000Z-110804T1030Z/
RENVILLE ND-
517 AM CDT THU AUG 4 2011
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN RENVILLE COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 4860 10125 4874 10148 4900 10132 4901 10122
4900 10094 4869 10104
TIME...MOT...LOC 1017Z 291DEG 37KT 4872 10112
$$
NDC009-041030-
/O.CON.KBIS.SV.W.0246.000000T0000Z-110804T1030Z/
BOTTINEAU ND-
517 AM CDT THU AUG 4 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN
BOTTINEAU COUNTY UNTIL 530 AM CDT...
AT 512 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
MAXBASS...OR 35 MILES WEST OF BOTTINEAU...MOVING EAST AT 45 MPH.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF CENTRAL BOTTINEAU COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
VERY HEAVY RAIN IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4860 10125 4874 10148 4900 10132 4901 10122
4900 10094 4869 10104
TIME...MOT...LOC 1017Z 291DEG 37KT 4872 10112
WIND...HAIL 60MPH 1.00IN
$$
SIMOSKO666
WWUS53 KBIS 041027
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
527 AM CDT THU AUG 4 2011
NDC009-041037-
/O.EXP.KBIS.SV.W.0246.000000T0000Z-110804T1030Z/
BOTTINEAU ND-
527 AM CDT THU AUG 4 2011
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN BOTTINEAU COUNTY WILL
EXPIRE AT 530 AM CDT/430 AM MDT/...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA. HOWEVER SMALL HAIL...GUSTY WINDS AND HEAVY RAIN ARE
STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 4860 10125 4874 10148 4900 10132 4901 10122
4900 10094 4869 10104
TIME...MOT...LOC 1027Z 291DEG 37KT 4868 10097
$$
SIMOSKOWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 12:13 AM CDT, 4 hours 10 minutes earlier.
Area forecast discussion, Aug 4, 12:13 AM CDT, 4 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 1213 AM CDT THU AUG 4 2011 .UPDATE...MINOR ADJUSTMENTS TO POPS/WX AND TEMPERATURES. && .DISCUSSION...COLD FRONT ALONG A WILLISTON TO MOHALL LINE WITH ISOLATED CONVECTION CONTINUING ALONG AND AHEAD OF THE LINE. OTHER DISCRETE CELLS WERE FOUND OVER SOUTHERN CANADA AND A WEAKER LINE OF CONVECTION OVER EASTERN MONTANA MOVING EAST. ADJUSTED THE POPS BASED ON CURRENT CONVECTION AND MOVEMENT...INCREASING TO SCT ALONG THE MONTANA AND NORTH DAKOTA BORDER AND MAINTAINED THE SCT IN THE NORTH CENTRAL...JUST BUMPED THE AREA A BIT FURTHER WEST. ADJUSTED TEMPERATURES SLIGHTLY DOWNWARD ACROSS SOUTHERN NORTH DAKOTA WHERE CLOUD COVER HAS DISSIPATED AND SHOULD REMAIN MOSTLY CLEAR THE REST OF THE NIGHT. && .AVIATION...COLD FRONT FROM NEAR KISN TO NORTH OF KMOT AT 06Z THURSDAY WITH ISOLATED THUNDERSTORMS DEVELOPING ALONG AND BEHIND THE FRONT. THIS FRONT WILL SLOWLY SAG SOUTHEAST NEXT 24HR. THE FRONT WILL BE LOCATED FROM NEAR A DICKINSON TO BISMARCK AND A JAMESTOWN LINE BY 00Z FRIDAY. CURRENT FORECAST OF ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS LOOKS GOOD THURSDAY. EXPECT VFR CONDITIONS WITH THE EXCEPTION OF WHERE CONVECTION DEVELOPS WHICH COULD RESULT IN A BRIEF PERIOD OF MVFR CEILINGS AND VISIBILITIES. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...KS
Hazardous weather outlook, Aug 4, 12:21 AM CDT, 4 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 1221 AM CDT THU AUG 4 2011 NDZ001>005-009>013-017>023-025-031>037-040>047-050-050530- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- MCINTOSH- 1221 AM CDT THU AUG 4 2011 /1121 PM MDT WED AUG 3 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS WILL CONTINUE FOR THE REST OF TONIGHT. THUNDERSTORMS ARE EXPECTED TO REMAIN NON-SEVERE...HOWEVER SMALL HAIL...GUSTY WINDS...AND BRIEF HEAVY RAINFALL MAY ACCOMPANY A FEW OF THE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A CHANCE FOR THUNDERSTORMS WILL CONTINUE THURSDAY THROUGH TUESDAY. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS FRIDAY INTO FRIDAY NIGHT. PLEASE CHECK BACK FOR FUTURE UPDATES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ048-051-050530- LA MOURE-DICKEY- 1221 AM CDT THU AUG 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NORTH DAKOTA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A CHANCE FOR THUNDERSTORMS WILL CONTINUE THURSDAY THROUGH TUESDAY. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS FRIDAY INTO FRIDAY NIGHT. PLEASE CHECK BACK FOR FUTURE UPDATES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. KS
In the hours before
Special weather statement, Aug 4, 4:11 AM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 411 AM CDT THU AUG 4 2011 NDZ002>004-041015- BOTTINEAU-BURKE-RENVILLE- 411 AM CDT THU AUG 4 2011 ...SPECIAL WEATHER STATEMENT... AT 406 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER RENVILLE COUNTY...MOVING EAST AT 50 MPH. PENNY SIZE HAIL...WINDS UP TO 50 MPH...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... SHERWOOD BY 435 AM CDT... LORAINE BY 440 AM CDT... MOHALL BY 445 AM CDT... MAXBASS BY 505 AM CDT... GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. SIMOSKO
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 3:49 PM CDT | Flash Flood Watch | BIS | Adams, Billings, Bottineau, Bowman, Burke, Burleigh and 26 more | 45 hr |
| Aug 4, 6:57 PM CDT | Severe Thunderstorm Warning | BIS | Golden Valley | 63 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.